Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 147, NWS Quad Cities, IA

July 11, 2017Delaware County, Dubuque County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 11, 2017, 10:17 PM CDT for Delaware County, Dubuque County, Iowa. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2017, 10:17 PM CDT (03:17 UTC)
Expired
Jul 11, 2017, 11:15 PM CDT
In force
58 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Delaware County, IA, Dubuque County, IA

The radar

The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 10:48 PM CDTHAIL 1Nw Holy Cross, IA
Jul 11, 10:57 PM CDTHAIL 1.251 E Holy Cross, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

661 
WUUS53 KDVN 120317
SVRDVN
IAC055-061-120415-
/O.NEW.KDVN.SV.W.0147.170712T0317Z-170712T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1017 PM CDT TUE JUL 11 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Dubuque County in northeastern Iowa...
  Northeastern Delaware County in northeastern Iowa...

* Until 1115 PM CDT

* At 1016 PM CDT, a severe thunderstorm was located over Luxemburg,
  or 11 miles south of Guttenberg, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Dubuque, Asbury, Dyersville, Cascade, Epworth, Farley, Peosta, New
  Vienna, Colesburg, Holy Cross, Luxemburg, Rickardsville, Sherrill,
  Centralia, Sageville, Balltown, Bankston, Durango, Graf and
  Bankston Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4264 9071 4261 9069 4259 9068 4257 9066
      4254 9064 4251 9064 4248 9066 4230 9085
      4230 9103 4264 9126 4265 9125 4265 9090
      4266 9081
TIME...MOT...LOC 0316Z 328DEG 23KT 4262 9111 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

NICHOLS
4 follow-up statements
759 
WWUS53 KDVN 120329
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1029 PM CDT TUE JUL 11 2017

IAC055-061-120415-
/O.CON.KDVN.SV.W.0147.000000T0000Z-170712T0415Z/
Dubuque IA-Delaware IA-
1029 PM CDT TUE JUL 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR DUBUQUE AND NORTHEASTERN DELAWARE COUNTIES...

At 1029 PM CDT, a severe thunderstorm was located near New Vienna, or
16 miles south of Guttenberg, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Dubuque, Asbury, Dyersville, Cascade, Epworth, Farley, Peosta, New
Vienna, Colesburg, Holy Cross, Luxemburg, Rickardsville, Sherrill,
Centralia, Sageville, Balltown, Bankston, Durango, Graf and Bankston
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9071 4261 9069 4259 9068 4257 9066
      4254 9064 4251 9064 4248 9066 4230 9085
      4230 9103 4264 9126 4265 9125 4265 9090
      4266 9081
TIME...MOT...LOC 0329Z 328DEG 23KT 4255 9105 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

NICHOLS
680 
WWUS53 KDVN 120345
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1045 PM CDT TUE JUL 11 2017

IAC055-061-120415-
/O.CON.KDVN.SV.W.0147.000000T0000Z-170712T0415Z/
Dubuque IA-Delaware IA-
1045 PM CDT TUE JUL 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR DUBUQUE AND NORTHEASTERN DELAWARE COUNTIES...

At 1044 PM CDT, a severe thunderstorm was located over Holy Cross, or
14 miles south of Guttenberg, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Dubuque, Asbury, Dyersville, Cascade, Epworth, Farley, Peosta, New
Vienna, Colesburg, Holy Cross, Luxemburg, Rickardsville, Sherrill,
Centralia, Sageville, Balltown, Bankston, Durango, Graf and Bankston
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9071 4261 9069 4259 9068 4257 9066
      4254 9064 4251 9064 4248 9066 4230 9085
      4230 9103 4264 9126 4265 9125 4265 9090
      4266 9081
TIME...MOT...LOC 0344Z 333DEG 11KT 4259 9101 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

NICHOLS
988 
WWUS53 KDVN 120407
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1107 PM CDT TUE JUL 11 2017

IAC055-061-120415-
/O.CON.KDVN.SV.W.0147.000000T0000Z-170712T0415Z/
Dubuque IA-Delaware IA-
1107 PM CDT TUE JUL 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR DUBUQUE AND NORTHEASTERN DELAWARE COUNTIES...

At 1105 PM CDT, a severe thunderstorm was located near Bankston, or
10 miles west of Dubuque, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. Quarter to half dollar inch hail and 50 
         MPH winds have been reported in the northern portions of 
         Dubuque County. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Dubuque, Asbury, Dyersville, Cascade, Epworth, Farley, Peosta, New
Vienna, Colesburg, Holy Cross, Luxemburg, Rickardsville, Sherrill,
Centralia, Sageville, Balltown, Bankston, Durango, Graf and Bankston
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9071 4261 9069 4259 9068 4257 9066
      4254 9064 4251 9064 4248 9066 4230 9085
      4230 9103 4264 9126 4265 9125 4265 9090
      4266 9081
TIME...MOT...LOC 0405Z 323DEG 21KT 4253 9090 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

NICHOLS
190 
WWUS53 KDVN 120413
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1113 PM CDT TUE JUL 11 2017

IAC055-061-120422-
/O.EXP.KDVN.SV.W.0147.000000T0000Z-170712T0415Z/
Dubuque IA-Delaware IA-
1113 PM CDT TUE JUL 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR DUBUQUE AND NORTHEASTERN
DELAWARE COUNTIES WILL EXPIRE AT 1115 PM CDT...
                
The storm which prompted the warning has weakened just below severe 
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small 
hail and gusty winds are still possible with this thunderstorm. 
Another severe thunderstorm warning may be issued if the storm 
strengthens over northern portions of the warned area.

LAT...LON 4264 9071 4261 9069 4259 9068 4257 9066
      4254 9064 4251 9064 4248 9066 4230 9085
      4230 9103 4264 9126 4265 9125 4265 9090
      4266 9081
TIME...MOT...LOC 0412Z 328DEG 23KT 4253 9090 

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:46 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 11, 6:46 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
646 PM CDT Tue Jul 11 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 328 PM CDT Tue Jul 11 2017

18Z surface data has a stationary front running from the south shore
of Lake Michigan into northern Iowa and then into southwest
Minnesota. Dew points were in the 70s south of the front with 60s
north of the front.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 328 PM CDT Tue Jul 11 2017

There are several concerns over the next 36 hours. These concerns
are heavy rain risk, severe risk, and heat.

Based on the 18z sounding, the atmosphere looks capped through
sunset south of the front. The exception is the far north where some
showers and possibly a few thunderstorms will be seen. The heat
advisory will continue until 8 PM.

Heavy rain concern. The question tonight becomes where and where
does the organized thunderstorm complex develop. The 850 and 700 mb
temperatures increasing across the area tonight which could push the
organized convection further north. However, the cloud band across
Iowa is troubling in that the effective boundary appears to be
further south than what the models suggest.

If the effective boundary is further south, then the organized
thunderstorm complex would be over the area instead of Wisconsin.
Trends with the RAP do show the backward/forward Corfidi vectors
becoming perpendicular and then opposing each other prior to sunrise
across the area. Convergence aloft then shifts to the south over the
area prior to sunrise Wednesday.

Thus the scenario that is being suggested is a heavy rain event for
the area. Given the high PWATs feeding into the area and a potential
for storms to move repeatedly across the same area, flash flooding
would be a concern.

Unfortunately, the overall situation becomes a met watch. Once
individual storms begin developing this evening, the overall risk
area will become known and changes to the forecast can be made.

So, the forecast as of now has little if any rain during the evening
hours except in the highway 20 corridor. After midnight, slight
chance to chance pops across the northern half of the area.

Severe concern. Given the energy potential built up into the
atmosphere, individual storms could be severe tonight before growing
upscale into a heavy rain thunderstorm complex.

Heat concern. Depending upon how the nocturnal convection
develops/evolves tonight will dictate how hot it will get on
Wednesday. IF an organized thunderstorm complex occurs tonight that
develops a strong pool of cool air, then although very humid on
Wednesday, temperatures would likely remain in the 80s. If no
organized thunderstorm complex occurs across the area tonight, then
temperatures will get into the 90s Wednesday with heat index
readings over 100.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 328 PM CDT Tue Jul 11 2017

Active period of weather to continue through the beginning of the
long term period.  Later in the week, weather should begin to calm
and temperatures should be lower, before a ridge moves into the area
for later in the week and the return to warm weather occurs.

Wednesday night, convection will either likely be ongoing at 00z or
shortly there after as a cold front is moving south through the
area. The coverage of storms will likely be greatest in the 03z -
09z time frame as they slowly drift south.  The question of storm
severity is based on two unknowns at this time.  1.) Overnight
convection tonight and into tomorrow and 2.) What that could leave
us.  The possibility of overnight convection across our area could
change the position of boundaries for tomorrow.  Also MCV
development could further complicate the forecast.  Overall shear is
weak until a weak H5 wave will move into the area overnight
Wednesday. Whether or not this wave leads to increased severe
weather is at question due to the timing of the convection.  The
best threat for severe weather would be if a MCV were to be across
the area during the day on Wednesday, increasing overall shear for
the evening convection.  Currently think, hydro issues may be the
main threat.  The slow moving nature of the system, along with
corfidi vectors favoring training of thunderstorms, PWATs that are
in excess of 2 inches, and a H85 jet that is parallel to the storms,
flash flooding could become a larger threat than any severe weather.
 Flash flood watches may be needed later, especially once tonights
convection is resolved.

After this, the flow turns more northerly as drier air moves into
the area for this weekend.  A wave in this flow will cause more
moist air to return for Saturday before drier air moves in once
again.  Temperatures should be cooler than earlier this week, before
the warm dome creeps back in next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 640 PM CDT Tue Jul 11 2017

VFR conditions with isolated shra/tsra will continue through
03z/12. After 03z/12 spotty MVFR conditions are possible due to
the high moisture levels in the lower atmosphere. A nocturnal
convective complex will develop but questions remain as to where.
One possible scenario is across Wisconsin that may affect KDBQ.
Another scenario is in central Iowa that moves east that may
affect several TAF sites. If a TSRA affects a TAF site, a period
of IFR conditions is very possible.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT this evening for Des Moines-Henry
     IA-Jefferson-Keokuk-Lee-Louisa-Van Buren-Washington.

IL...Heat Advisory until 8 PM CDT this evening for Hancock-Henderson-
     McDonough-Mercer-Warren.

MO...Heat Advisory until 8 PM CDT this evening for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Gibbs
AVIATION...08
Hazardous weather outlook, Jul 11, 3:41 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
341 PM CDT Tue Jul 11 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-122045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
341 PM CDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms will be possible tonight after sunset.

Individual storms will have a potential for producing damaging
winds and locally heavy rainfall. Later tonight, the individual
storms are expected to combine into an organized thunderstorm
complex.

Once the organized thunderstorm complex develops, heavy rain will
be possible along with the risk of flash flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Additional rounds of thunderstorms will occur Wednesday through
Thursday across portions of the Outlook Area. Strong to severe
storms are possible Wednesday and Wednesday night, with the
primary threats being damaging winds and flooding rains. The
thunderstorms are then expected to settle south along the Iowa-
Missouri border region into west central Illinois on Thursday. The
severe weather potential for Thursday remains uncertain at this
time.

Hot and humid weather will continue on Wednesday, with afternoon
and early evening heat index readings of 95 to 105 degrees
possible. But Wednesday will also be another day where
thunderstorms and clouds may keep ambient temperatures cooler
than currently expected in some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible tonight. Rainfall reports of over
an inch will be appreciated.

In the hours before

Local storm report, Jul 11, 7:35 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
735 PM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HEAVY RAIN       1 SW NORTH LIBERTY      41.73N 91.62W
07/11/2017  M1.80 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAIN FELL IN PAST 1 HOUR.

&&

GROSS
Local storm report, Jul 11, 7:54 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 PM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             2 WSW DOWNEY            41.61N 91.39W
07/11/2017  M0.50 INCH       JOHNSON            IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Jul 11, 7:58 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 PM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             5 ESE IOWA CITY         41.64N 91.44W
07/11/2017  M0.50 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

PETERS
Local storm report, Jul 11, 8:36 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             3 W DOWNEY              41.61N 91.40W
07/11/2017  M1.50 INCH       JOHNSON            IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Jul 11, 8:46 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 PM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     FUNNEL CLOUD     E CONROY                41.73N 92.00W
07/11/2017                   IOWA               IA   LAW ENFORCEMENT

0549 PM     FUNNEL CLOUD     10 SW CEDAR RAPIDS MUNI 41.78N 91.85W
07/11/2017                   IOWA               IA   OTHER FEDERAL

            CID TOWER REPORTING FUNNEL CLOUD ESTIMATED 10 MILES
            SOUTHWEST OF THE FIELD MOVING TO THE EAST NORTHEAST.

0552 PM     TORNADO          3 NE CONROY             41.76N 91.96W
07/11/2017                   IOWA               IA   LAW ENFORCEMENT

            TROOPER WAS FLYING IN AIRPLANE WITH VISUAL.

0715 PM     HAIL             N IOWA CITY             41.66N 91.54W
07/11/2017  M0.50 INCH       JOHNSON            IA   EMERGENCY MNGR

            REPORT FROM INTERSTATE 80

0725 PM     HAIL             E IOWA CITY             41.66N 91.54W
07/11/2017  E0.75 INCH       JOHNSON            IA   EMERGENCY MNGR

            PEA TO DIME HAIL EAST SIDE OF IOWA CITY 7TH AND MUSCATINE
            AVE.

0733 PM     HEAVY RAIN       1 SW NORTH LIBERTY      41.73N 91.62W
07/11/2017  M1.80 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAIN FELL IN PAST 1 HOUR.

0748 PM     HAIL             2 WSW DOWNEY            41.61N 91.39W
07/11/2017  M0.50 INCH       JOHNSON            IA   EMERGENCY MNGR

0750 PM     HAIL             3 W DOWNEY              41.61N 91.40W
07/11/2017  M1.50 INCH       JOHNSON            IA   EMERGENCY MNGR

0756 PM     FUNNEL CLOUD     3 W DOWNEY              41.61N 91.40W
07/11/2017                   JOHNSON            IA   NWS EMPLOYEE

0757 PM     HAIL             5 ESE IOWA CITY         41.64N 91.44W
07/11/2017  M0.50 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

GROSS
Special weather statement, Jul 11, 9:19 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
919 PM CDT Tue Jul 11 2017

IAZ042-ILZ001-002-120600-
Dubuque-Jo Daviess-Stephenson-
Including the cities of Dubuque, Galena, and Freeport
919 PM CDT Tue Jul 11 2017

...Strong thunderstorms possible with locally heavy rain through 1
AM...

An area of thunderstorms is developing in northeast Iowa into northwest
Illinois. These storms are producing heavy rainfall rates of over
1 inch an hour and also gusty winds over 40 MPH and possibly hail
up to the size of pennies. Some locations may receive 1 to locally
over 2 inches of rain which may pose some significant ponding of
water in favored low lying locations. Motorists are encouraged to
watch out for water on roadways and not drive into flooded roads.

Nichols

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:26 PM CDTSpecial Weather StatementDVNJohnson64 min
Jul 11, 11:03 PM CDTFlash Flood WarningDVNDubuque6 hr
Jul 11, 11:52 PM CDTSevere Thunderstorm WarningDVNDubuque53 min
Jul 12, 12:37 AM CDTSevere Thunderstorm WarningDVNDubuque, Jackson52 min
Jul 12, 12:57 AM CDTSevere Thunderstorm WarningDVNJackson63 min
Jul 12, 4:05 AM CDTHeat AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more16 hr
Jul 12, 9:39 AM CDTFlash Flood WatchDVNDubuque6 hr
Jul 12, 3:13 PM CDTFlash Flood WatchDVNDes Moines, Henry, Jefferson, Lee, Louisa, Muscatine and 3 more12 hr
Jul 12, 6:09 PM CDTSpecial Weather StatementDVNBenton, Iowa66 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.